MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 12740000US
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported solero unit has yet to be returned to the manufacturer for an evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a solero mta generator.The pump didn't turn on during power up.In the display it appeared "invalid speed pump".They tried turning it off and on with the same result.They manually turned the wheel and the pump started.The same happened during two cases.Next, it didn't register the solero applicator when they plugged it in, but they were able to make the ablations.The touch screen was not responding well (sometimes not responding to touch).The switch in the back must be switched quickly otherwise it sparks.The doctor reported he had observed one short sparking.
 
Event or Problem Description
Additional information: during servicing, it was noted the unit failed due to high measured output values.
 
Additional Manufacturer Narrative
The unit was returned to task service center for evaluation.Functional check: device came with various complaints.Started assessment with a functional test of the device.Device fails functional test due to incorrect / older software version.Continued the functional test to try and reproduce the errors the end-user was experiencing.At point 7.5 and 7.8 the device fails the functional again test due to high measured output values.Pump speed error and touchscreen error could not be reproduced.Restarted the device several times to try and force the solero to give the given errors.After replacing the ronetix software card and a reinstall of the solero.Ini file the device meets all criteria.- device boots up normal.- device is more stable in power output and thermistor verification values.Device passed (b)(4).Device passed (b)(4).The errors given by the customer might be related to the older software but that is unclear to determine.The reported complaint description is not confirmed.The unit failed the functional test due to the measured power being above the specification.The unit also contained software version 1.0.5.The ronetix card was replaced with upgraded software version 2.0.1 and the solero.Ini file was reinstalled.Invalid pump speed, probe not detected, touchscreen unresponsive, and sparking was not duplicated.It was noted that replacing the ronetix card could have corrected these errors but it is not confirmed.The root cause for the high-power output was determined to be caused by a faulty ronetix card with old software version 1.0.5.The ronetix card with software version 2.0.1 and solero.Ini file were installed.The root cause for the invalid pump speed, probe not detected, touchscreen unresponsive and sparking was not definitively determined because they were not duplicated.Replacing the ronetix card could have fixed these errors.This is the first reported error for this unit for invalid pump speed, probe not detected, touchscreen unresponsive and sparking.The unit was tested with the ronetix card with software version 2.0.1 per (b)(4) functional test (b)(4) electrical safety test and met all acceptance criteria.A review of the device history records (service order history) was performed for the reported serial number (b)(4) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: the user manual ((b)(4)), which is supplied to the user with this unit contains the following statements: (high power output)."under normal system operation, the output power may not reach the power setpoint due to tissue desiccation and the subsequent increase in reflected power.The power output (4) displays the "actual power" which is the difference between the instantaneous forward power and the instantaneous reflected power.As the ablation progresses, the forward power will remain nominally constant around the setpoint, but the reflected power will gradually increase.So, for a typical ablation, the power output display will initially be close to the setpoint but decrease as the tissue desiccates." (probe not recognized)."the system will display a warning when the applicator is not detected as shown.An applicator must be connected and the prompt acknowledged by pressing the check mark on the right side of the prompt to continue with the procedure.After the warning is acknowledged, the "connect applicator" notification will remain until an applicator is connected.If an applicator is properly connected but the warning or notification persists, it may be necessary to replace the applicator." (sparked)."warnings and cautions: to avoid the risk of electrical shock, this equipment must only be connected to a supply mains electrical outlet with protective earth.1.5.3 generator care · do not immerse or otherwise allow liquids to saturate or leak inside the generator.· the solero generator is designed to be durable medical equipment.Physical damage caused by dropping, bumping or striking the generator may result in improper operation of the equipment and may lead to patient or operator injury.If the generator is damaged, discontinue use and contact angiodynamics.· no modification of this equipment is allowed.Do not attempt to repair or alter any of the system components.Do not remove the cover of the generator.Refer all service to angiodynamics.There are no user-serviceable parts inside the generator.The warranty will be voided if the unit is opened.· do not sterilize the generator.· use only the solero generator, solero applicators, mains power cable, footswitch, and parts supplied by angiodynamics.· clean and maintain the generator in accordance with the operating instructions.(invalid pump speed).6.1.2 turn on pump.The system will display a notification when an applicator is connected, the pump housing cover is closed, and the pump is not running as shown.Ensure the pump tubing is properly loaded and the pump clip is in place before activating the pump.The power and time setpoints may be adjusted in this state, but ablations may not be started.6.1.3 close pump cover.The system will display a notification to close the pump cover when the pump housing cover is opened and an applicator is connected.If the pump is running when the cover is opened, the system will stop it.The pump may not be restarted while the cover is open as indicated by the pump control being disabled.The power and time setpoints may be adjusted in this state, but ablations may not be started."6.2.6 invalid pump speed - the system will display a warning when the pump speed is outside a preset tolerance as shown and will abort an ablation if one is in progress.If this occurs, acknowledge the dialog, open the pump housing cover, and inspect the tubing.Ensure that it is properly loaded as described in section 5.3 and retry." (display fault - touchscreen unresponsive)."no modification of this equipment is allowed.Do not attempt to repair or alter any of the system components.Do not remove the cover of the generator.Refer all service to angiodynamics.There are no user-serviceable parts inside the generator.The warranty will be voided if the unit is opened.The touchscreen will illuminate after several seconds and display the screen shown below.Below.The angiodynamics logo, the text "system loading" is displayed in various languages.The languages displayed will change twice as the loading progresses.When the system is loaded, the languages are removed, and a bar is displayed which indicates the progress of system initialization, as shown by (1) below.Do not unplug or interrupt the initialization process as the system is performing necessary self-tests.Troubleshooting: standby screen is displayed, but the screen buttons are unresponsive - switch the power off, wait five seconds, then switch it back on again.If the buttons continue to be unresponsive, then contact angiodynamics for technical support.There is no system function (the system is non-responsive) and no system error message appears - switch the power off and then contact angiodynamics for technical support." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21677702
Report Number1317056-2025-00070
Device Sequence Number18230026
Product Code NEY
UDI-Device IdentifierH78712740000US0
UDI-PublicH78712740000US0
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12740000US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown